Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2025
Flash Flood Warning 90, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 18, 2025, 3:42 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2025, 3:42 AM CDT (08:42 UTC)
- Expired
- Oct 18, 2025, 5:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 126 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
633
WGCA52 TJSJ 180842
FFWSJU
VIC030-181045-
/O.NEW.TJSJ.FF.W.0090.251018T0842Z-251018T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
442 AM AST Sat Oct 18 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint Thomas in Virgin Islands...
* Until 645 AM AST.
* At 442 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1838 6495 1837 6492 1833 6484 1832 6485
1832 6483 1831 6485 1832 6488 1831 6488
1830 6488 1832 6492 1834 6493 1832 6496
1835 6499 1835 6504
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CVB1 follow-up statement
331
WGCA72 TJSJ 181049
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
649 AM AST Sat Oct 18 2025
VIC030-181059-
/O.EXP.TJSJ.FF.W.0090.000000T0000Z-251018T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Thomas VI-
649 AM AST Sat Oct 18 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SAINT THOMAS COUNTY...
Flood waters have receded. The unstable weather pattern continues
across the islands and we cannot ruled out additional rounds of
heavy rain later in the day. Please continue to heed remaining road
closures.
&&
LAT...LON 1838 6495 1837 6492 1833 6484 1832 6485
1832 6483 1831 6485 1832 6488 1831 6488
1830 6488 1832 6492 1834 6493 1832 6496
1835 6499 1835 6504
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 3:03 PM CDT, 12 hours 39 minutes earlier. Its key messages:
- * For Puerto Rico, there is a limited to elevated flood threat, due to afternoon thunderstorms throughout the weekend. * For the U.S. Virgin Islands, a limited flooding risk and lightning activity this evening. * Hazardous marine and coastal conditions due to dangerous breaking waves and life-threatening rip currents from late Saturday night onward for the north-facing beaches of PR and the USVI.
Area forecast discussion, Oct 17, 3:03 PM CDT, 12 hours 39 minutes before
Area Forecast Discussion National Weather Service San Juan PR 403 PM AST Fri Oct 17 2025 ...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST... .KEY MESSAGES... * For Puerto Rico, there is a limited to elevated flood threat, due to afternoon thunderstorms throughout the weekend. * For the U.S. Virgin Islands, a limited flooding risk and lightning activity this evening. * Hazardous marine and coastal conditions due to dangerous breaking waves and life-threatening rip currents from late Saturday night onward for the north-facing beaches of PR and the USVI. && .SHORT TERM...Tonight through Sunday... Issued at 400 PM AST Fri Oct 17 2025 A cluster of thunderstorms remained mainly across the coastal waters of St. Croix early in the morning, then remained between 20 to 40 miles south of st. Croix across the Caribbean Waters and Anegada Passage. Maximum heat index values were mainly between 100 and 106 degrees fahrenheit across coastal and urban ares of PR and the USVI. Winds were at 5 to 10 mph from the southwest due to the proximity of the frontal boundary. Thunderstorms moved across southwest PR by early afternoon, and the sea breeze then enhanced the formation of intense thunderstorms across the northern Atlantic waters of Puerto Rico. A nearly stationary frontal boundary interacting with deep tropical moisture will maintain unsettled weather across the northeastern Caribbean. We cannot ruled out showers and thunderstorms continuing tonight, mainly over the regional waters, but they may form overland too. Expect frequent lightning, gusty winds, and heavy rainfall near thunderstorms activity. On Saturday, the weakening front and upper trough will keep the pattern moist and unstable. Southerly winds will favor afternoon showers and isolated thunderstorms mainly over PR's northern half with possible localized flooding. Activity may also extend to Vieques, Culebra, and portions of the U.S. Virgin Islands. Strong thunderstorms may cause frequent lightning, gusty winds, and heavy rainfall during the afternoon into the evening. By Sunday, as ridging builds from the east and winds turn southeasterly, a gradual drying trend is expected-first across the U.S. Virgin Islands and eastern Puerto Rico. However, lingering moisture and daytime heating will still trigger scattered afternoon convection across northwestern Puerto Rico, where minor flooding may occur. && .LONG TERM...Monday through Thursday... .From prev discussion issued at 515 AM AST Fri Oct 17 2025 A gradual improvement in weather conditions is expected beginning late Monday as a drier air mass filters across Puerto Rico and the U.S. Virgin Islands. Model guidance indicates precipitable water (PWAT) values decreasing to around or slightly below normal levels for this time of the year, while mid-level relative humidity also trends near normal. This drier and more stable air mass will promote a noticeable reduction in the frequency of showers and thunderstorm activity across the region. However, residual low-level moisture, combined with local effects and daytime heating, will still result in isolated to scattered afternoon showers, mainly across the interior and western Puerto Rico each day. Overall, the flooding threat should remain limited to none through midweek. This weather pattern should continue through midweek. By Thursday, model guidance suggests a gradual increase in PW, relative humidity, and wind speed as a tropical wave or possible tropical system moves near the local area. This will likely lead to a return of wetter conditions by the latter part of the workweek into the weekend. At this time, the National Hurricane Center forecasts a 10 percent chance of development in the next 48 hours and a 30 percent chance within the next 7 days. Regardless, residents and visitors are encouraged to continue monitoring the latest forecasts for any significant changes in conditions. && .AVIATION... (18Z TAFS) Issued at 400 PM AST Fri Oct 17 2025 VFR conditions will prevail today for all TAFs. However, a few TSRA will develop across the regional waters, and some of them may impact mainly the vicinity of local terminals. JPS has the best chance to observe a few TSRA moving inland through 17/22Z. TSRA could also develop near IST/ISX after 17/22Z. winds will prevail mainly from the S-SSW at 5-10 kts, becoming calm to light and VRB after 17/23Z. && .MARINE... Issued at 400 PM AST Fri Oct 17 2025 The nearby stationary boundary will continue to promote shower and thunderstorm activity across the regional waters and passages through Saturday. A long period northerly swell, associated to low pressure system over the northwestern Atlantic waters, is expected to reach the Atlantic waters and local passages around late Saturday night or early Sunday morning into the upcoming workweek. As a result, hazardous marine conditions are anticipated. Please, continue to monitor the forecast updates over the coming days. && .BEACH FORECAST... Issued at 400 PM AST Fri Oct 17 2025 A moderate risk of rip currents will persist across the north and east facing beaches through Saturday evening. Then, a long period northerly swell will gradually increase form late Saturday morning into early Sunday morning, reaching its making values around Sunday afternoon. This swell will create dangerous breaking waves and life-threatening rip currents along the west, north, and eastern beaches of the islands from Sunday into early next week. High surf conditions and minor coastal flooding are likely by Sunday, and will possibly extend into the early part of next week. Overall, dangerous swimming conditions, minor beach erosion, and life-threatening rip currents are expected from this weekend into early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....MMC
Hazardous weather outlook, Oct 17, 4:16 AM CDT, 23 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 516 AM AST Fri Oct 17 2025 AMZ711>745-PRZ001>013-180930- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 516 AM AST Fri Oct 17 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across central to northern and northeastern sections of Puerto Rico in the afternoon, but lingering into the evening hours. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across areas experiencing lightning impacts. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban and coastal areas. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across northern and eastern Puerto Rico and Culebra. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily afternoon thunderstorms will bring limited to elevated flooding and lightning risks, focusing over northern Puerto Rico tomorrow Saturday before shifting back toward northwestern sections Sunday onwards. A frontal boundary and pre-frontal trough will enhance moisture, instability, and weak steering flow, allowing storms to persist longer and increase impacts through the weekend. Heat hazards will remain limited to elevated through the weekend, although gradually diminishing. A moderate rip current risk continues along northern beaches, but incoming long- period swells late in the weekend will create hazardous to life- threatening surf and rip currents, while strengthening winds may further deteriorate marine conditions and pose coastal wind hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-180930- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 516 AM AST Fri Oct 17 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas. There is a low chance of localized urban and small streams flooding. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban areas. .Rip Currents...Life-threatening rip currents are possible in the surf zone. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A frontal boundary and pre-frontal trough will enhance moisture, instability, and weak steering flow, allowing storms to persist longer and increase impacts through the weekend. Heat hazards will remain limited to elevated through the weekend, although gradually diminishing. A moderate rip current risk continues along northern beaches, but incoming long- period swells late in the weekend will create hazardous to life- threatening surf and rip currents, while strengthening winds may further deteriorate marine conditions and pose coastal wind hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Oct 18, 3:28 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
428 AM AST Sat Oct 18 2025
VIZ001-180900-
St.Thomas...St. John.. and Adjacent Islands VI-
428 AM AST Sat Oct 18 2025
...A STRONG THUNDERSTORM WILL IMPACTING SAINT THOMAS THROUGH 500 AM
AST...
At 427 AM AST, Doppler radar was tracking a strong thunderstorm 8
miles north of Charlotte Amalie, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1836 6485 1834 6486 1837 6480 1833 6485
1830 6482 1832 6487 1828 6489 1831 6489
1834 6493 1833 6493 1830 6500 1834 6497
1836 6505 1836 6499 1840 6497 1837 6497
TIME...MOT...LOC 0827Z 226DEG 30KT 1847 6493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:49 AM CDT | Rip Current Statement | JSJ | 5 days | |
| Oct 18, 3:38 AM CDT | Areal Flood Advisory | JSJ | 4 min | |
| Oct 18, 5:51 AM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Oct 18, 3:24 PM CDT | High Surf Advisory | JSJ | 3 days |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.